Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 511, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 24, 2025, 10:52 AM CDT for Jeff Davis County, Presidio County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2025, 10:52 AM CDT (15:52 UTC)
- Expired
- Oct 24, 2025, 11:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jeff Davis County, TX, Presidio County, TX
The radar
The El Paso radar (KEPZ), 226 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 3.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2925 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WUUS54 KMAF 241552
SVRMAF
TXC243-377-241630-
/O.NEW.KMAF.SV.W.0511.251024T1552Z-251024T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1052 AM CDT Fri Oct 24 2025
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Jeff Davis County in southwestern Texas...
Northern Presidio County in southwestern Texas...
* Until 1130 AM CDT.
* At 1051 AM CDT, a severe thunderstorm was located 14 miles
southeast of Indio Mountains Research Station, or 27 miles south of
Van Horn, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3068 10490 3086 10440 3059 10435 3053 10488
3055 10490 3057 10490 3059 10492 3060 10492
3060 10494 3064 10496
TIME...MOT...LOC 1551Z 258DEG 40KT 3065 10481
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
95What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:21 AM CDT, 4 hours 31 minutes earlier. Its key messages:
- Updated at 620 AM CDT Fri Oct 24 2025
- Medium-to-high (40-80%) chance of showers and thunderstorms today. A few storms may become severe, with large hail, damaging winds, and locally heavy downpours being the main concerns.
- Much drier conditions expected after today and through the extended.
- After a warm-up Sunday and Monday, a cold front brings near-to- below normal temperatures by the middle of next week.
Area forecast discussion, Oct 24, 6:21 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 621 AM CDT Fri Oct 24 2025 ...New AVIATION... .KEY MESSAGES... Updated at 620 AM CDT Fri Oct 24 2025 - Medium-to-high (40-80%) chance of showers and thunderstorms today. A few storms may become severe, with large hail, damaging winds, and locally heavy downpours being the main concerns. - Much drier conditions expected after today and through the extended. - After a warm-up Sunday and Monday, a cold front brings near-to- below normal temperatures by the middle of next week. && .SHORT TERM... (Today through Saturday afternoon) Issued at 202 AM CDT Fri Oct 24 2025 Radar reflectivity shows scattered showers continuing across the Trans Pecos, Permian Basin, and Stockton Plateau regions early this morning along a surface trough. An upper-level low is expected to become centered over northern New Mexico/southern Colorado late this morning and afternoon, putting our area under the left-exit region of the upper-level jet. This will provide large-scale forcing for ascent, favoring additional development of widespread showers and thunderstorms by early afternoon. A Pacific cold front is expected to move into the region from New Mexico, adding to the forcing for ascent. Some storms may become strong to severe Friday afternoon as ample lift, instability, deep-layer shear and moisture are expected to be present with this system. The main hazards with the strongest storms will be large hail, damaging winds, locally heavy rainfall, and frequent lightning. However, an isolated tornado or two cannot be ruled out. Localized flash flooding will be possible with any locations that receive heavy downpours. The best chances (40-80%) of showers and storms looks to be in the Trans Pecos/Stockton Plateau, Permian Basin, and the Lower Trans-Pecos regions. CAMs show the bulk of the activity moving to the east before midnight Saturday. Friday night lows are expected to dip into the upper 40s to mid 50s behind the aforementioned Pacific front. The upper-level low that has brought our area showers and thunderstorms moves overhead Saturday. This will allow for skies to clear, leaving our area dry with relatively light northwesterly winds. Afternoon highs in the post-frontal airmass are forecast to be slightly below normal, with temperatures in the low to mid 70s for most. Greening && .LONG TERM... (Saturday night through Thursday) Issued at 202 AM CDT Fri Oct 24 2025 By Sunday and Monday, zonal to northwesterly flow aloft sets up over the region. Ridging to the south and westerly downsloping winds at the surface will contribute to rising temperatures yet again. Highs are currently forecast to top out in the 80s for most, with low 90s along the Rio Grande and 70s in the higher terrain. However, this warm-up looks short-lived. Ensemble guidance continues to indicate a cold front will move across the area, bringing much cooler temperatures by the middle part of next week. Models are still a bit inconsistent as to just how cool temperatures will get, as well as when the front will move through (the GEFS ensemble shows a large spread on Tuesday's temperatures, while the ENS tends to be cooler in general for that day). In any case, by the middle part of next week near-to-below normal temperatures are expected across West Texas and Southeast New Mexico, and it looks like seasonable temperatures continue through the rest of the extended. As far as rain goes, the extended continues to look pretty dry. Sprang && .AVIATION... (12Z TAFS) Issued at 620 AM CDT Fri Oct 24 2025 Another round of showers and thunderstorms are forecast from around 15Z Friday to 00Z Saturday. Have included -TSRA prevailing at MAF, INK, FST, and PEQ from 18Z Friday to 00Z Saturday as the best chances appear to be within that timeframe. PROB30 -TSRA remains at HOB where confidence is lower. The strongest of storms do have the potential to become strong to severe this afternoon. VFR conditions are generally expected throughout the period, but may briefly drop to MVFR (not confident enough to include in TAFs) with some thunderstorms. Amendments will be made if needed. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 77 55 74 51 / 70 30 10 0 Carlsbad 82 51 77 50 / 20 0 0 0 Dryden 85 58 86 55 / 50 30 0 0 Fort Stockton 84 55 78 54 / 60 10 0 0 Guadalupe Pass 71 49 68 51 / 10 0 0 0 Hobbs 78 49 74 48 / 30 10 0 0 Marfa 78 44 73 41 / 40 10 0 0 Midland Intl Airport 77 55 75 52 / 80 10 10 0 Odessa 77 54 75 52 / 80 10 0 0 Wink 79 51 77 47 / 60 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....13 AVIATION...55
In the hours before
Special weather statement, Oct 24, 9:51 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
951 AM CDT Fri Oct 24 2025
TXZ272-273-278-241530-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Davis Mountains Foothills TX-
951 AM CDT Fri Oct 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CULBERSON COUNTY
THROUGH 1030 AM CDT...
At 950 AM CDT, Doppler radar was tracking a strong thunderstorm near
Van Horn, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Van Horn and Culberson County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3105 10482 3115 10486 3130 10438 3109 10422
TIME...MOT...LOC 1450Z 260DEG 39KT 3110 10477
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
11Special weather statement, Oct 24, 10:42 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1042 AM CDT Fri Oct 24 2025
TXZ059-274-241615-
Loving TX-Reeves County Plains TX-
1042 AM CDT Fri Oct 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL REEVES AND CENTRAL
LOVING COUNTIES THROUGH 1115 AM CDT...
At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Orla, or 10 miles west of Mentone, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Reeves and central Loving Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3185 10375 3190 10373 3196 10371 3190 10357
3168 10374 3171 10382
TIME...MOT...LOC 1542Z 210DEG 26KT 3176 10377
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
95The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 54 min |
| Oct 23, 7:18 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 42 min |
| Oct 23, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 66 min |
| Oct 23, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 63 min |
| Oct 23, 7:50 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 42 min |
| Oct 23, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 35 min |
| Oct 23, 8:01 PM CDT | Special Weather Statement | MAF | Ector | 44 min |
| Oct 23, 8:03 PM CDT | Special Weather Statement | MAF | Borden, Howard, Scurry | 57 min |
| Oct 23, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 44 min |
| Oct 23, 8:33 PM CDT | Special Weather Statement | MAF | Crane, Ector, Glasscock, Howard, Midland, Reagan and 1 more | 42 min |
| Oct 23, 9:05 PM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| Oct 23, 9:12 PM CDT | Flash Flood Warning | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Oct 23, 10:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Oct 23, 11:01 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 59 min |
| Oct 23, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Midland | 17 min |
| Oct 24, 9:51 AM CDT | Special Weather Statement | MAF | Culberson | 39 min |
| Oct 24, 10:15 AM CDT | Severe Thunderstorm Warning | MAF | Culberson | 30 min |
| Oct 24, 10:42 AM CDT | Special Weather Statement | MAF | Loving | 33 min |
| Oct 24, 10:44 AM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 29 min |
| Oct 24, 11:27 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 48 min |
| Oct 24, 11:33 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 42 min |
| Oct 24, 11:56 AM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 49 min |
| Oct 24, 12:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| Oct 24, 12:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 26 min |
| Oct 24, 12:43 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Oct 24, 1:04 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 41 min |
| Oct 24, 1:22 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 113 min |
| Oct 24, 1:22 PM CDT | Special Weather Statement | MAF | Upton | 38 min |
| Oct 24, 1:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Glasscock, Howard, Martin, Midland | 50 min |
| Oct 24, 1:42 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| Oct 24, 1:44 PM CDT | Flash Flood Warning | MAF | Martin, Midland | 2 hr |
| Oct 24, 1:51 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Pecos, Reeves | 24 min |
| Oct 24, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 33 min |
| Oct 24, 1:58 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 47 min |
| Oct 24, 2:16 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Pecos | 44 min |
| Oct 24, 2:22 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 18 min |
| Oct 24, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 36 min |
| Oct 24, 2:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 30 min |
| Oct 24, 2:55 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 65 min |
| Oct 24, 2:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 34 min |
| Oct 24, 3:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 45 min |
| Oct 24, 3:20 PM CDT | Flash Flood Warning | MAF | Pecos | 115 min |
| Oct 24, 3:22 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 3 hr |
| Oct 24, 3:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Oct 24, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 50 min |
| Oct 24, 4:01 PM CDT | Flash Flood Warning | MAF | Reagan, Upton | 3 hr |
| Oct 24, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 44 min |
| Oct 24, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 42 min |
| Oct 24, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 37 min |
| Oct 24, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 13 min |
| Oct 24, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 35 min |
| Oct 24, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 53 min |
| Oct 24, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 35 min |
| Oct 24, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| Oct 24, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 45 min |
| Oct 24, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 62 min |
| Oct 24, 6:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Oct 24, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| Oct 24, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Oct 24, 6:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.